Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Aug 22, 2016, 3:09 AM CDT. It took effect at Aug 22, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2016, 3:09 AM CDT (08:09 UTC)
- In effect from
- Aug 22, 2016, 1:00 PM CDT
- Expired
- Aug 22, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
456 WWUS83 KABR 220809 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 309 AM CDT MON AUG 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .HOT AND DRY CONDITIONS ALONG WITH GUSTY SOUTHERLY WINDS WILL COMBINE TO BRING CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA TODAY. SDZ267-221615- /O.NEW.KABR.FW.W.0010.160822T1800Z-160823T0100Z/ LOWER BAD RIVER- 309 AM CDT MON AUG 22 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 267. LOWER BAD RIVER. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
1 follow-up statement
326 WWUS83 KABR 221602 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1102 AM CDT MON AUG 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .HOT AND DRY CONDITIONS ALONG WITH GUSTY SOUTHERLY WINDS WILL COMBINE TO BRING CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA TODAY. SDZ267-230100- /O.CON.KABR.FW.W.0010.160822T1800Z-160823T0100Z/ LOWER BAD RIVER- 1102 AM CDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 267... * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Aug 22, 12:35 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 22, 12:35 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1235 AM CDT MON AUG 22 2016 .UPDATE... Issued at 914 PM CDT SUN AUG 21 2016 Clear skies with steady southeast breezes through the night. Only lowered temperatures a few degrees at a few locations. Updated forecast. UPDATE Issued at 646 PM CDT SUN AUG 21 2016 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Tuesday Afternoon) Issued at 252 PM CDT SUN AUG 21 2016 Surface high pressure continues to slide south and east this afternoon and a dry southwesterly flow and warm air advection pattern has returned to the region. This dry air will persist into Monday as well and fire weather becomes the main concern. 850 MB temp/dewpoint spreads across the southwest CWA will be in excess of 20 degrees. The current forecast MinRH for this area bottoms out in the low 20s...perhaps dropping into the teens. Didn't adjust the high temperature forecast much from previous forecasts either, still maintaining highs near or at 100 degrees. The surface low will approach from the west during the afternoon hours, tightening up the pressure gradient, especially across the eastern CWA. Winds are a little more difficult to forecast across the western CWA however, since they may slacken as the center of surface low approaches. Winds across the eastern CWA will be gusty through the day. So probably bordering on Red Flag criteria for fire weather zones 267 and 270. No headlines out at this point, but something to consider with subsequent updates. The surface low and associated cold front continue to track east on Tuesday. Meanwhile the upper level low skirts the MT/international border area, allowing more of a southwest flow over SD. A pretty significant wave of energy tracks up from the southwest and will provide forcing for thunderstorm initiation Tuesday afternoon/night. Big question will be timing of storms and how far west they will develop. The ECMWF/NAM have trended slightly further to the west with the surface trough/instability axis, whereas the GFS remains slightly faster/further east. As with any north/south oriented cold front type event, the best bulk shear will lag behind the front, however models still show up to 20 kts of 0-6km shear across the eastern CWA by 00z. SPC has placed us in a marginal risk for now. .LONG TERM...(Tuesday Evening through Sunday) Issued at 252 PM CDT SUN AUG 21 2016 An upper trough will linger over the region until Saturday when temps will begin the climb back close to average. Temps will rebound to above average (highs in the 80s) on Sunday as upper ridging builds in. Sfc high pressure will keep the region dry on Wed and Thu. However, as one high exits on Thursday night, some shortwave energy will ride through the trough. Coupled with what could be the nose of a llj nudging into the southwestern cwa, the potential for showers and thunderstorms comes back into the forecast. Southerly flow ahead of an approaching sfc low will return moisture to the region on Friday, keeping chance pops in the forecast through Saturday. As the sfc low then moves over the plains, there will be off and on precip chances into Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1233 AM CDT MON AUG 22 2016 Vfr conditions are expected at all locations through tonight and Monday. Some llws is expected at aty and abr for a time tonight. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...Mohr SHORT TERM...Serr LONG TERM...Wise AVIATION...Connelly/Mohr
Hazardous weather outlook, Aug 21, 4:11 AM CDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT SUN AUG 21 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-220915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 411 AM CDT SUN AUG 21 2016 /311 AM MDT SUN AUG 21 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE GRASSLAND FIRE DANGER WILL REACH HIGH TO VERY HIGH ON MONDAY OVER CENTRAL SOUTH DAKOTA AS RELATIVE HUMIDITY FALLS INTO THE 20S AND WIND SPEEDS BEGIN TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.